MAUDE Adverse Event Report: ARKRAY, INC. RELION PRIME BLOOD GLUCOSE TEST SYSTEM

ARKRAY, INC. RELION PRIME BLOOD GLUCOSE TEST SYSTEM
Model Number 701102
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code Seizures (2063)
Date of Event 07/26/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device history records were reviewed and no anomalies were detected.Actual product was not returned for testing.Retention samples of the same lot of test strips involved in the incident were tested and performed to specification.
 
Event or Problem Description
Caller reported that the meter was giving inaccurately low readings which caused a seizure and he ended up in the hospital.Caller reported that he's talking with a lisp right now because he chewed his tongue.Caller reported that he was out of town in (b)(6) and he purchased the meter while he was there to use and then proceeded to use it when he returned to (b)(6).He tests 10-12 times a day.Caller stated the device had a situation where it was not reading properly and he ended up having a seizure, chewing his tongue up, ended up in the ambulance and he ended up having a medical situation where he ended up having the paramedics come.Caller stated that he had the seizure on thursday, (b)(6) 2017.Caller then went on about seizures screwing your brain up and it kills brain cells, and we owe him brain cells, plain and simple.Customer stated that he had low blood sugar readings when he had the seizure and his wife had to perform cpr to revive him, and that is when things took an ugly turn.He then talked more about how is wife needed to perform cpr on him and he has photos of the bruises to prove it.Caller then provided the following readings from his meter which all were from thursday, (b)(6) 2017; 271, 61, 97, 238, 312, and 403.These were all numbers that led up to the scenario of the seizure.He did not have any food beverages or medication two hours prior to the incident.Caller stated that he needed to change the timeframe of his insulin dosage because of these incidents.Caller stated again that bad readings led to the problem.Caller reported that his typical readings are 89-112 "depending on how things are going".He stated he's been a diabetic for two decades.He is a type 1 diabetic.Caller stated that he's on blood pressure medication and insulin.He has had no changes to diet, exercise, or meds.Caller stated that he is not on oxygen therapy.Caller does not wash and dry his hands every time, but most of the time.Caller stated when you're a diabetic, you do not wash and dry your hands every time you test.Caller tests from fingertip.Caller does not use a new lancet for every test.Caller does have trouble getting a blood sample from calloused fingers.Caller brings his finger to the test strip to do a blood test.Caller reported two lots of test strips, 062117a, expiration 2019-02-17 and 062817a, expiration 2019-01-31.Unsure which lot of test strips were used during incident.Caller opened one bottle of test strips the second week in july, and the other bottle was opened last week.Caller stores meter and test strips in the loft area.Meter and test strips have not been exposed to any extreme temperatures or humidity.Caller does not have any control solution.Meter is in good condition and has not been dropped or damaged.Caller stated he has never had any of these issues until he started using our device.He's concerned about other diabetics using this product.Caller stated that he usually uses one touch ultra blue and he pays "an arm and a leg" for these products.He then stated again that he was not concerned about himself, he's concerned about other people possibly using these products and having the same thing happen to them.He stated that he would like to be compensated for his ambulance bill, and then went on about his insurance, and paying for it.  he then stated again about the seizure he had and it's not good, and he wants someone to care about what happened to him.Caller then stated he needed a callback within 24 hours from someone or he's moving to a different product.Rep informed him replacement product will be sent and to return complaint products for investigation, and caller interrupted her to say again that he's not concerned about any of that, he's more concerned about this happening to someone else and that his voice can be heard very well if he decides to tell people about this.Replaced meter and test strips and sent rl for next day delivery.

Brand Name
RELION PRIME BLOOD GLUCOSE TEST SYSTEM
Common Device Name
BLOOD GLUCOSE TEST SYSTEM
Manufacturer (Section D)
ARKRAY, INC.
57 nishiaketa-cho
higashi-kujo, minami-ku
kyoto 601-8045,
JA 
MDR Report Key6827479
Report Number1832816-2017-00009
Device Sequence Number19139502
Product Code NBW
UDI-Device Identifier00605388022929
UDI-Public00605388022929
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K091102
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 08/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date02/17/2019
Device Model Number701102
Device Catalogue Number701102
Device Lot Number062117A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2017
Initial Report FDA Received Date08/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age42 YR